ArticleCureus2025
Anti-tumor Necrosis Factor-Alpha (TNF-α)-Induced Hypertrophic Lichen Planus: A Case Report.
Article in Cureus, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper, 1 of them a synthesis that pooled it.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 1 synthesis or guideline pooled it.
- The impact of ustekinumab and tumor necrosis factor antagonists on extraintestinal manifestations of Crohn's disease: a systematic review and meta-analysis.Frontiers in pharmacology · 2026Pooled it
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
We report the case of a 26-year-old male patient with a six-year history of inflammatory bowel disease who developed pruritic, hyperpigmented, and hyperkeratotic nodules on his left abdomen three months after switching from adalimumab to infliximab therapy. Clinical examination and histopathological analysis confirmed the diagnosis of hypertrophic lichen planus (HLP), a rare variant of lichen planus characterized by thick, scaly plaques and intense pruritus. Notably, this adverse reaction represents only the second documented instance of anti-tumor necrosis factor-alpha (TNF-α)-induced HLP, highlighting the potential paradoxical cutaneous reactions associated with these therapies. Although the patient's inflammatory bowel disease was well controlled with infliximab, the skin lesions responded only minimally to topical corticosteroids. This case underscores the importance of vigilant monitoring of unusual dermatologic manifestations in patients undergoing anti-TNF-α treatment, particularly because such adverse effects can lead to significant morbidity and may be associated with an increased risk of cutaneous squamous cell carcinoma. The mechanisms underlying this paradoxical reaction remain unclear but may involve a shift in cytokine balance following TNF-α inhibition. Increased clinician awareness and early detection are crucial for managing rare drug-induced eruptions and optimizing therapeutic outcomes.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.